MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG ITREVIA 7 DR-T DF-1; ICD

BIOTRONIK SE & CO. KG ITREVIA 7 DR-T DF-1; ICD
Model Number 392412
Medical Device Problem Code Premature Elective Replacement Indicator (1483)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
Device explanted due to going from 25 percent to eri overnight.No adverse patient events reported.Should additional information become available, it will be added to this file.
 
Additional Manufacturer Narrative
Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this icd were re-investigated.All production steps were performed accordingly, and in particular the final acceptance test proved the device functions to be as specified.The interrogation of the icd revealed the eri battery status.The device was implanted for 72 months and 31 charging cycles were recorded in the devices memory.The icd was subjected to an electrical analysis.The ability of the device to deliver therapies was verified.The anti-bradycardia pacing pulses proved to be normal and in amplitude and frequency as programmed.A fibrillation signal was applied, and the device detected the fibrillation signal as specified and started the charging of a defibrillation shock.The shock was not delivered due to a depleted battery.Subsequently, the current consumption of the icd was analyzed and found to be normal and as expected.However, an inconsistency between current consumption and battery voltage was noted.Therefore, the icd was opened, and the inner assembly was inspected.The visual inspection of the inner assembly showed no anomalies.The measurement of the battery voltage showed a depleted battery.The overall current consumption of the electronic module was directly measured and proved to be normal.There was no indication of a malfunction of the electronic module.The battery was sent to the manufacturer for further analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the battery manufacturing.No anomalies were documented during the production process, associated with this battery.The visual inspection of the battery did not reveal any external signs of damage.The voltage measurement confirmed the battery depletion.At a next step, the battery was opened for destructive analysis and the inner assembly was inspected.The analysis identified a short circuit, which led to an increased internal self-depletion and, as a result, to the clinical observation.In conclusion, analysis revealed an increased internal self-depletion within the battery as the root cause of the clinical observation.

Brand Name
ITREVIA 7 DR-T DF-1
Common Device Name
ICD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key12804821
Report Number1028232-2021-06196
Device Sequence Number5511515
Product Code MRM
UDI-Device Identifier04035479128807
UDI-Public04035479128807
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Model Number392412
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer05/02/2022
Initial Report FDA Received Date11/12/2021
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age64 YR
Patient SexMale